MAUDE Adverse Event Report: ARTHREX, INC. SUREFIRE SCORPION NEEDLE; MANUAL INSTR, GENERAL SURGICAL

ARTHREX, INC. SUREFIRE SCORPION NEEDLE; MANUAL INSTR, GENERAL SURGICAL
Model Number SUREFIRE SCORPION NEEDLE
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/13/2025
Type of Reportable Event Malfunction
Event or Problem Description
On (b)(6) 2025, it was reported by an arthrex's employee via an email that for 1 unit of ar-13991n, surefire¿ scorpion¿ needle, the scorpion needle tip broke when passing sutures through the graft outside of the joint.This was detected during a rotator cuff repair on (b)(6) 2025.The procedure was completed successfully where a trocar needle was used to pass the sutures through the aflex graft instead.Additional information received on 13th oct 2025: there was no patient harm.
 
Additional Manufacturer Narrative
Investigation is in process.A follow-up report will be provided upon availability of additional information.
 
Additional Manufacturer Narrative
Additional information: g3, h3, h6 based on the information provided which may include the device (if available and returned), pictures, videos, event description, and any additional information from the field, arthrex was able to conclude a most likely cause.The most likely cause for the reported failure can be attributed to user error of the device due to excessive force being used during firing of the needle and/or unsecure grasp of tissue.

Brand Name
SUREFIRE SCORPION NEEDLE
Common Device Name
MANUAL INSTR, GENERAL SURGICAL
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer (Section G)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer Contact
jared engle
8009337001
MDR Report Key23405197
Report Number1220246-2025-04852
Device Sequence Number17385113
Product Code MDM
UDI-Device Identifier00888867015920
UDI-Public(01)00888867015920(11)241111(17)291031(10)15345154
Combination Product (Y/N)N
Initial Reporter CountrySN
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial,Followup
Report Date (Section B) 12/15/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberSUREFIRE SCORPION NEEDLE
Device Catalogue NumberAR-13991N
Device Lot Number15345154
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/13/2025
Supplement Date Received by Manufacturer12/03/2025
Initial Report FDA Received Date10/28/2025
Supplement Report FDA Received Date12/15/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured11/11/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown